MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL
Model Number M006192132120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device component code relates to device problem code for the reported event of stent broken.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra stent was to be used in the kidney for a stone removal procedure.According to the complainant, during preparation, it was noted that the stent was broken into two pieces.The procedure was completed with another polaris¿ ultra stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A polaris ultra stent was received for analysis.A visual evaluation of the returned device found that the stent was damaged at the middle section.The stent was found broken, and the broken section is located in the sideport hole.No other anomalies or damages were noted.The complaint of the stent being broken in half was confirmed.The evaluation concluded that during preparation and outside the patient, the defect noted could have been caused by the user due to excessive manipulation and interaction of the stent with suture.This type of failure is consistent with one caused when a device is pulled strongly and/or was submitted to an excess of force; excess of force may cause damage, deformities or device break.Therefore, the most probable root cause of this complaint is "handling damage".A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was to be used in the kidney for a stone removal procedure.According to the complainant, during preparation, it was noted that the stent was broken into two pieces.The procedure was completed with another polaris ultra stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7665203
Report Number3005099803-2018-02109
Device Sequence Number13893135
Product Code FAD
UDI-Device Identifier08714729766483
UDI-Public08714729766483
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberM006192132120
Device Catalogue Number192-132-12
Device Lot Number21785968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/01/2018
Patient Sequence Number1